Cyprus health authorities have opened an investigation after a 39-year-old British woman suffered a serious thrombotic episode days after taking an AstraZeneca jab.
The woman is being treated at Nicosia General Hospital as officials try to discover whether her condition is linked to being vaccinated.
In statements to CNA, Helena Panayiotopoulou, acting director of the Health Ministry’s Pharmaceutical Services, said the woman was vaccinated on May 6 in Paphos.
The European Medicines Agency has been informed.
Panayiotopoulou said they are looking into any medication she was receiving, her medical history and that of her family.
The Pharmaceutical Services began investigating the incident Wednesday and collected data on whether it is related to the vaccine.
The European Medicines Agency will also investigate the matter.
According to data, the absolute risk of death by clotting after the AstraZeneca vaccine is about one in a million.